Arkansas, 2018

Damaging Wind in Arkansas, June 12, 2018

June 12, 2018 · NWS TSA · 1 event in 1 county or zone

A thunderstorm complex developed over eastern and central Kansas during the evening of the 11th along a stationary frontal boundary. These storms moved southeast through northeastern Oklahoma and into northwestern Arkansas during the early morning hours of the 12th.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TSA wrote it up.

A thunderstorm complex developed over eastern and central Kansas during the evening of the 11th along a stationary frontal boundary. These storms moved southeast through northeastern Oklahoma and into northwestern Arkansas during the early morning hours of the 12th. The strongest storms produced damaging winds across portions of west central Arkansas.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jun 12, 5:36 AM CST, 58 minutes earlier.

Area forecast discussion, Jun 12, 5:36 AM CST, 58 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
636 AM CDT Tue Jun 12 2018

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
A line of strong to severe storms will continue to move southeast
across northwest Arkansas and northeast Oklahoma this morning.
Although the outflow boundary had surged out ahead of the main
convective line, wind gusts of 30 to 50 miles per hour are still
occurring along or just behind the outflow boundary. MVFR
conditions can be expected with the storms with heavy downpours
lowering visibility. Another round of strong to severe storms is
possible late tonight, but this will likely occur after midnight
into early Wednesday morning.

&&

.PREV DISCUSSION... /Issued 407 AM CDT Tue Jun 12 2018/

DISCUSSION...
MCS moving into northeast Oklahoma at this time is likely to
continue south for the next several hours while gradually
weakening. The severe threat should begin to diminish by around
sunrise as the storms move south into a more hostile environment.
Another MCS is likely to affect parts of the area late tonight
into Wednesday morning, with northern areas most likely to be
affected.

An upper ridge will re-establish itself over the area Thursday
through Saturday, with the heat returning at that time. The upper
ridge will shift to the east late this weekend into early next
week, allowing a deep southerly fetch of tropical moisture to flow
north into the area. This will result in increasing rain chances,
along with cooler maximum temperatures as we head into next week.

Stayed near or just below guidance temperatures the next couple
days.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   92  71  88  71 /  70  50  60  20
FSM   91  73  90  73 /  80  30  60  30
MLC   90  72  89  71 /  80  20  40  10
BVO   92  69  87  68 /  50  70  50  20
FYV   88  69  85  68 /  80  50  60  30
BYV   88  69  86  68 /  80  50  60  30
MKO   90  71  89  71 /  80  30  60  20
MIO   89  69  86  70 /  70  70  50  30
F10   90  72  89  72 /  80  30  60  20
HHW   90  73  92  72 /  30  20  30  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

SHORT TERM...07
AVIATION.....06

CORFIDI
Hazardous weather outlook, Jun 12, 4:36 AM CST, 1 hour 58 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
536 AM CDT Tue Jun 12 2018

ARZ001-002-010-011-019-020-029-OKZ049-053>076-131045-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
536 AM CDT Tue Jun 12 2018

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.

SEVERE THUNDERSTORM.
	RISK...Limited.
	AREA...Eastern Oklahoma and northwest Arkansas.
	ONSET...Ongoing.

HEAVY RAIN.
	RISK...Limited.
	AREA...Northeast Oklahoma and Northwest Arkansas.
	ONSET...Ongoing.

DANGEROUS HEAT.
	RISK...Limited.
	AREA...Eastern Oklahoma.
	ONSET...This afternoon.

DISCUSSION...
A line of strong to severe thunderstorms was moving through far
northeast Oklahoma this morning. These storms will be capable of
producing mainly damaging wind gusts through the early morning
hours. The storms are expected to weaken by mid morning.

This afternoon, isolated storms are possible, mainly across
western Arkansas. Tonight another complex of storms will form in
the high Plains of eastern Colorado and the Texas panhandle. These
storms will have the potential to reach eastern Oklahoma and
western Arkansas after midnight tonight.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
WEDNESDAY and THURSDAY...Thunderstorm Potential.
FRIDAY and SATURDAY...No Hazards.
SUNDAY and MONDAY...Thunderstorm Potential.

EXTENDED DISCUSSION...
Thunderstorms will likely be ongoing Wednesday morning with the
overnight complex arriving from the west. Some of these storms
could be severe, with the main threat of damaging winds. Storm
chances continue into Thursday morning with more late storms.
After that, an upper ridge will build across the area with hot and
humid weather continuing to the weekend.

weather.gov/tulsa contains additional information.

CORFIDI

In the hours before

Special weather statement, Jun 12, 5:45 AM CST, 49 minutes before
Special Weather Statement
National Weather Service Tulsa OK
645 AM CDT TUE JUN 12 2018

OKZ068>076-121230-
Haskell OK-Pittsburg OK-Adair OK-Muskogee OK-Latimer OK-Sequoyah OK-
Cherokee OK-Le Flore OK-McIntosh OK-
645 AM CDT TUE JUN 12 2018

...SIGNIFICANT WEATHER ADVISORY FOR HASKELL...SEQUOYAH...NORTHEASTERN
MCINTOSH...NORTHWESTERN LATIMER...SOUTHERN ADAIR...NORTHERN LE
FLORE...SOUTHEASTERN CHEROKEE...NORTHEASTERN PITTSBURG AND
SOUTHEASTERN MUSKOGEE COUNTIES UNTIL 730 AM CDT...

At 644 AM CDT, strong thunderstorms were located along a line
extending from 3 miles southwest of Keefeton to 4 miles east of Gore
to 6 miles southeast of Stilwell. Movement was south at 40 mph.

Wind gusts of 50 to 55 mph will be possible with these storms.

Locations in or near the path include...
Sallisaw...                       Stilwell...
Stigler...                        Muldrow...
Roland...                         Spiro...
Arkoma...                         Warner...
Vian...                           Panama...
Quinton...                        Gore...
Porum...                          Webbers Falls...
Keota...                          Mccurtain...
Bokoshe...                        Whitefield...
Gans...                           Kinta...

This includes Interstate 40 in Oklahoma between mile markers 270 and
327.

LAT...LON 3526 9444 3506 9492 3502 9550 3561 9541
      3565 9504 3584 9451
TIME...MOT...LOC 1144Z 351DEG 33KT 3555 9539 3553 9504 3578 9452
Special weather statement, Jun 12, 5:48 AM CST, 46 minutes before
Special Weather Statement
National Weather Service Tulsa OK
648 AM CDT TUE JUN 12 2018

ARZ010-011-019-020-029-121245-
Sebastian AR-Madison AR-Washington AR-Franklin AR-Crawford AR-
648 AM CDT TUE JUN 12 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MADISON...
FRANKLIN...CRAWFORD...NORTHERN SEBASTIAN AND SOUTHERN WASHINGTON
COUNTIES UNTIL 745 AM CDT...

At 648 AM CDT, strong thunderstorms were located along a line
extending from 2 miles southwest of Withrow Springs State Park to 8
miles southeast of Stilwell. Movement was south at 45 mph.

Wind gusts of 50 to 55 mph will be possible with these storms.

Locations in or near the path include...
Fort Smith...                     Van Buren...
Ozark...                          Cedarville...
Mountainburg...                   Natural Dam...
Alma...                           Barling...
Elkins...                         West Fork...
Lavaca...                         Mulberry...
Dyer...                           Bonanza...
Winslow...                        Chester...
St. Paul...                       Rudy...
Wesley...                         Saint Paul...

This includes the following highways,
 Interstate 40 in Arkansas between mile markers 0 and 37.
 Interstate 540 between mile markers 1 and 14.
 Interstate 49 between mile markers 22 and 54.

LAT...LON 3577 9370 3556 9370 3519 9444 3540 9443
      3583 9450 3609 9390 3577 9355
TIME...MOT...LOC 1148Z 359DEG 40KT 3614 9376 3576 9449
Local storm report, Jun 12, 5:55 AM CST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
655 AM CDT TUE JUN 12 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 AM     TSTM WND DMG     BARTLESVILLE            36.75N 95.98W
06/12/2018                   WASHINGTON         OK   PUBLIC

            DAMAGE TO GAS STATION IN DOWNTOWN BARTLESVILLE. REPORT
            RECEIVED VIA TWITTER. TIME ESTIMATED FROM RADAR.

0430 AM     TSTM WND DMG     BARTLESVILLE            36.75N 95.98W
06/12/2018                   WASHINGTON         OK   EMERGENCY MNGR

            SCATTERED TREES DOWN AND TREE DAMAGE TO CARS AND ROOF
            TOPS IN WESTERN PORTIONS OF BARTLESVILLE. SOME ROADS
            BLOCKED MAINLY SOUTH OF 14TH STREET. SOME POWER LINES
            DOWN.

&&

SJC
Local storm report, Jun 12, 6:24 AM CST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
724 AM CDT TUE JUN 12 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 AM     TSTM WND DMG     3 SSW PRYOR             36.26N 95.33W
06/12/2018                   MAYES              OK   PUBLIC

            TREES DOWN IN ROAD AT THE PRYOR MCDONALDS ALONG WITH
            POWER OUTAGES. TREES ALSO DOWN AT CHILIS IN PRYOR
            INCLUDING ONE ON THE FRONT DOOR OF RESTAURANT.

&&

SJC
Special weather statement, Jun 12, 6:29 AM CST, 5 minutes before
Special Weather Statement
National Weather Service Tulsa OK
729 AM CDT TUE JUN 12 2018

OKZ064>066-121315-
Okmulgee OK-Okfuskee OK-Creek OK-
729 AM CDT TUE JUN 12 2018

...SIGNIFICANT WEATHER ADVISORY FOR CREEK...NORTHWESTERN OKMULGEE AND
NORTHERN OKFUSKEE COUNTIES UNTIL 815 AM CDT...

At 729 AM CDT, strong thunderstorms were located along a line
extending from 3 miles southeast of Avery to 4 miles northeast of
Beggs. Movement was south at 30 mph.

Nickel size hail and wind gusts of 50 to 55 mph will be possible with
these storms.

Locations in or near the path include...
Okmulgee...                       Bristow...
Okfuskee...                       Kiefer...
Beggs...                          Boley...
Mounds...                         Kellyville...
Schulter...                       Depew...
Paden...                          Grayson...
Slick...                          Shamrock...
Preston...                        Okmulgee State Park...
Welty...                          Liberty...
Milfay...                         Mason...

This includes Interstate 44 between mile markers 178 and 203.

LAT...LON 3598 9662 3596 9603 3586 9603 3586 9599
      3550 9584 3549 9663
TIME...MOT...LOC 1229Z 339DEG 25KT 3584 9670 3579 9602
Special weather statement, Jun 12, 6:33 AM CST, 1 minute before
Special Weather Statement
National Weather Service Tulsa OK
733 AM CDT TUE JUN 12 2018

OKZ070-072-074>076-121330-
Haskell OK-Muskogee OK-Latimer OK-Sequoyah OK-Le Flore OK-
733 AM CDT TUE JUN 12 2018

...SIGNIFICANT WEATHER ADVISORY FOR HASKELL...SOUTHERN SEQUOYAH...
NORTHEASTERN LATIMER...CENTRAL LE FLORE AND SOUTHEASTERN MUSKOGEE
COUNTIES UNTIL 830 AM CDT...

At 733 AM CDT, strong thunderstorms were located along a line
extending from 3 miles west of Whitefield to 2 miles north of
Moffett. Movement was southeast at 25 mph.

Wind gusts of 50 to 55 mph will be possible with these storms.

Locations in or near the path include...
Sallisaw...                       Poteau...
Wilburton...                      Stigler...
Pocola...                         Muldrow...
Heavener...                       Roland...
Spiro...                          Arkoma...
Panama...                         Wister...
Howe...                           Porum...
Bonanza...                        Keota...
Red Oak...                        Mccurtain...
Bokoshe...                        Fanshawe...

This includes Interstate 40 in Oklahoma between mile markers 303 and
328.

LAT...LON 3482 9445 3483 9536 3516 9535 3533 9539
      3529 9535 3539 9534 3551 9446 3535 9443
TIME...MOT...LOC 1233Z 335DEG 21KT 3524 9530 3543 9446

The radar

The Western Arkansas radar (KSRX), 31 km away, was scanning. The volume nearest the first event began at 12:36 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Crawford

When
June 12, 6:34 AM CST
Where
Crawford County, 0.15 mi E of Cedarville
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
35.570, -94.367

Strong thunderstorm wind snapped large tree limbs on Highway 59 near Cedarville.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2018Every state in 2018This day in weather historyWarnings in Arkansas, June 2018

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 765138.